Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Tremors in fingers, essential tremor. Prescribed citalopram, vibrania, causes sleep disorders. Treatment?

hello doctor, I am a 51 yr old businesswoman from india. I have a problem of tremors(even when they are not moving) in the fingers of my both hands. i have shown it to neurologists, they tell me that this condition is known as essential tremor . they advised me to decrease my dose of thyronorm( thyroxine tablets to 50microgram/day). but its been months now that too dint help. I cant take beta blockers like propranolol as it worsens my asthma. another neurologist gave me vibrania(multivitamin) tablets and low dose antidepressant( citalopram ) to start with as i have a problem with my sleep onset . Just wanted a second opinion that what should i do? thanks
Asked On : Thu, 13 Sep 2012
Answers:  2 Views:  639
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Neurologist, Surgical 's  Response
Hi Chitra,

Sorry for the late answer on your question. essential tremor can be controlled very well with a procedure called deep brain stimulation. Much like the pacemaker for the heart, this involves placing 2 electrodes in the thalamus and connecting it to a battery placed under the chest wall. this can have dramatic releiving effect on the tremors.

Please contact me if you have any more questions.
Answered: Wed, 2 Jan 2013
I find this answer helpful
General & Family Physician Dr. Shanthi.E's  Response
Hi Chitra,

It is possible that it could be Essential tremor at your age of 51. However, we need to rule out early onset Parkinson's disease as well. Please get back to your Neurologist and discuss about this option.

Continue to take Vibrania; it will help you. Neurotropic drugs like Neurobion forte are very helpful. It is similar to Vibrania.

If Parkinson's disease is confirmed, then you may be treated accordingly. The tremors in this are static, i.e. present at rest and they disappear while doing a task.

I hope this helps you in a way.

I wish you good health.

Take care.
Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions